Alert archive / Hawaii / Gale Watches in 2021
Gale Watch 8, NWS Honolulu, HI
NWS Honolulu, HI issued this gale watch at Oct 8, 2021, 3:36 AM HST. It took effect at Oct 8, 2021, 6:00 PM HST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 8, 2021, 3:36 AM HST (13:36 UTC)
- In effect from
- Oct 8, 2021, 6:00 PM HST
- Expired
- Oct 8, 2021, 3:30 PM HST
- In force
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
415 WHHW70 PHFO 081336 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 336 AM HST Fri Oct 8 2021 PHZ119>121-123-124-090400- /O.EXT.PHFO.SC.Y.0046.000000T0000Z-211009T0400Z/ /O.NEW.PHFO.GL.A.0008.211009T0400Z-211011T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 336 AM HST Fri Oct 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, east winds 25 to 30 kt with higher gusts, except north winds 25 to 30 kt with higher gusts in Maalaea Bay. Seas 7 to 12 feet. For the Gale Watch, east gales to 35 kt with higher gusts, except north gales to 35 kt with higher gusts in Maalaea Bay. Seas 8 to 14 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...For the Small Craft Advisory, until 6 PM HST this evening. For the Gale Watch, from this evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PHZ110-111-090400- /O.EXT.PHFO.SC.Y.0046.211008T1336Z-211011T0400Z/ Kauai Northwest Waters-Kauai Windward Waters- 336 AM HST Fri Oct 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 25 to 30 kt. Seas 7 to 11 feet. * WHERE...Kauai Northwest Waters and Kauai Windward Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ112>118-122-090400- /O.CON.PHFO.SC.Y.0046.000000T0000Z-211011T0400Z/ Kauai Leeward Waters-Kauai Channel-Oahu Windward Waters- Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 336 AM HST Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 25 to 30 kt. Seas 8 to 12 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters, Maui County Leeward Waters, Maalaea Bay, Kaiwi Channel, Maui County Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
1 follow-up statement
362 WHHW70 PHFO 090130 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Fri Oct 8 2021 PHZ119-120-123-124-091430- /O.EXT.PHFO.SC.Y.0046.000000T0000Z-211011T0400Z/ /O.CAN.PHFO.GL.A.0008.211009T0400Z-211011T0400Z/ Maalaea Bay-Pailolo Channel-Big Island Leeward Waters- Big Island Southeast Waters- 330 PM HST Fri Oct 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... ...GALE WATCH IS CANCELLED... * WHAT...East winds 20 to 30 kt, with higher gusts. Seas 6 to 12 feet. * WHERE...Big Island Leeward Waters, Pailolo Channel, Big Island Southeast Waters, and Maalaea Bay. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ121-091430- /O.UPG.PHFO.SC.Y.0046.000000T0000Z-211009T0400Z/ /O.NEW.PHFO.GL.W.0010.211009T0130Z-211011T0400Z/ /O.UPG.PHFO.GL.A.0008.211009T0400Z-211011T0400Z/ Alenuihaha Channel- 330 PM HST Fri Oct 8 2021 ...GALE WARNING IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 25 to 35 kt, with higher gusts. Seas 8 to 13 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>118-122-091430- /O.CON.PHFO.SC.Y.0046.000000T0000Z-211011T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 330 PM HST Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 30 kt, with higher gusts. Seas 6 to 12 feet. * WHERE...Big Island Windward Waters, Maui County Leeward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Leeward Waters, Oahu Windward Waters, Kauai Channel, Kauai Leeward Waters, Kauai Windward Waters, and Kauai Northwest Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale watch went out at Oct 7, 8:32 PM HST, 7 hours 4 minutes earlier.
Area forecast discussion, Oct 7, 8:32 PM HST, 7 hours 4 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 832 PM HST Thu Oct 7 2021 .SYNOPSIS... A strong high pressure system north of the islands will drift closer to the islands over the next two days producing breezy to windy trade winds across the state through the weekend. Clouds and passing showers will continue to favor windward and mountain areas with more scattered shower activity drifting into leeward areas through Saturday. Increasing moisture and shower trends are forecast from Sunday through Tuesday as two unstable disturbances pass through the region. && .DISCUSSION... A strong high pressure system far north of the state will drift slightly south over the next two days. Local surface pressure gradients will increase starting on Friday producing increasing wind speeds into the breezy to windy range into Sunday. The strongest winds will occur near mountains, valleys and over leeward areas. A Wind Advisory remains in effect for mountain and leeward areas of all Hawaiian Islands from Friday morning through Saturday afternoon. This wind advisory may need to be extended into Sunday based on updated forecast guidance. Wind speeds will decrease a bit by early next week into the moderate to breezy range from Monday through Wednesday. Weather wise, expect clouds and passing showers will continue to favor windward and mountain areas with more scattered shower activity drifting into leeward areas through Saturday. By Sunday an upper level disturbance drifting in north of the region and a low level trough will increase moisture levels and weaken the trade wind temperature inversion across the region. Precipitable Water (PW) levels will increase from 1.0 to 1.5 inches on Saturday into the 1.5 to 2.0 inch range from Sunday into Tuesday. In this breezy trade wind pattern expect shower levels to increase as moisture levels rise and clouds build over island terrain features. Long range guidance shows more stable conditions and decreasing shower trends developing by Wednesday. && .AVIATION... High pressure strengthening north of the state will bring breezy trade winds to the islands through the remainder of tonight. Thus, expect scattered to occasional showers along most windward locations. Brief periods of MVFR conditions will be likely accompany this activity. In addition, isolated showers may push over the elevated terrain and onto leeward areas. AIRMET TANGO remains in effect below 8000 feet over and immediately south through west of all mountains for tempo moderate turbulence. && .MARINE... A series of strong highs building far to the north of the islands will keep strong trade winds in place through the middle of next week. The trades will be at their strongest Friday night through the weekend, before trending down slightly during the first half of next week. A Small Craft Advisory (SCA) is now in effect for almost all marine zones for winds/seas of a combination of the two. SCA level winds/seas should overspread all waters by Friday morning, with these conditions remaining in place through early next week. As the trades winds peak, Gale force winds will be possible in the typically windier waters around Maui and the Big Island, and Gale Watch may be required for these areas with the morning forecast package. The current west-northwest swell will continue to decline tonight and fade out on Friday. No other significant northwest swells are expected through the middle of next week. Long period forerunners from an incoming south swell are just beginning to arrive at NOAA buoy 51002 south of the islands this evening. This swell will build tonight and Friday, then peak over the weekend. Although the bulk of the swell energy will pass east of Hawaii, advisory level surf remains a possibility as the swell peaks Saturday into Sunday. South shore surf will lower early next week, but a reinforcing south swell will likely keep south shore surf above normal levels through the middle of next week. Surf along east facing shores will build tonight and Friday, and become very rough over the weekend as the trade winds will be blasting. East shore surf will rise above seasonal levels on Friday, then likely reach advisory levels Saturday through Monday. The trades will trend down early next week, so we should see the very rough conditions improve ever so slightly, with a gradual and slow lowering of east shore surf through the middle of next week. && .FIRE WEATHER... Breezy to windy trade winds and low humidity levels will exceed Red Flag Warning (RFW) thresholds over leeward areas of the Hawaiian Islands from Friday morning through Saturday afternoon. The RFW was extended into Saturday, due to the continued potential for extreme fire behavior over leeward sections of each island. Wind speeds will continue to strengthen from Friday into the weekend. Moisture levels are forecast rise on Sunday, decreasing the potential for extreme fire behavior. && .HFO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM HST Saturday for Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore-Olomana-Central Oahu- Waianae Mountains-Molokai Leeward-Maui Leeward West-Maui Central Valley-Leeward Haleakala-Kona-Kohala-Big Island Interior. Wind Advisory from 6 AM Friday to 6 PM HST Saturday for Kauai Mountains-Waianae Coast-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala-Big Island Interior-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai West-Lanai Windward-Lanai Leeward-Maui Central Valley North-Maui Central Valley South-South Maui/Upcountry-Big Island South-Big Island Southeast. Small Craft Advisory until 6 PM HST Sunday for Kauai Leeward Waters-Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory from 6 AM Friday to 6 PM HST Sunday for Kauai Northwest Waters-Kauai Windward Waters. && DISCUSSION...Bohlin AVIATION...JT MARINE...Jelsema FIRE WEATHER...Bohlin
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:33 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.